Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 75, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at May 13, 2016, 2:48 AM PDT. It took effect at May 13, 2016, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2016, 2:48 AM PDT (09:48 UTC)
- In effect from
- May 13, 2016, 1:00 PM PDT
- Expired
- May 13, 2016, 8:55 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
018 WHUS76 KMTR 130948 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 248 AM PDT FRI MAY 13 2016 PZZ530-131800- /O.NEW.KMTR.SC.Y.0075.160513T2000Z-160514T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 248 AM PDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
476 WHUS76 KMTR 131629 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 929 AM PDT FRI MAY 13 2016 DEFAULT OVERVIEW SECTION PZZ530-140030- /O.CON.KMTR.SC.Y.0075.160513T2000Z-160514T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 929 AM PDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
801 WHUS76 KMTR 132154 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 254 PM PDT FRI MAY 13 2016 PZZ530-140500- /O.CON.KMTR.SC.Y.0075.000000T0000Z-160514T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 254 PM PDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
188 WHUS76 KMTR 140355 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 855 PM PDT FRI MAY 13 2016 PZZ530-140500- /O.CAN.KMTR.SC.Y.0075.000000T0000Z-160514T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 855 PM PDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ PZZ565-141200- /O.NEW.KMTR.SC.Y.0076.160515T0100Z-160515T1100Z/ COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS CALIFORNIA OUT TO 10 NM- 855 PM PDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 4 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 4 AM PDT SUNDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 12, 10:49 PM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 12, 10:49 PM PDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1049 PM PDT THU MAY 12 2016
.Synopsis...Widespread night and morning low clouds will continue
into the weekend. An area of low pressure will move into far
northern California on Saturday morning, deepening the marine
layer further and resulting in coastal drizzle late Friday Night
and Saturday Morning and possible light showers in the North Bay.
Drier weather will will develop early next week, along with a
warming trend.
&&
.Discussion...as of 9:00 PM PDT Thursday...The Fort Ord profiler
reveals a very consistent marine layer depth over the past 24
hours, holding steady at 2000 feet. This relatively deep marine
layer resulted in another morning of widespread low clouds across
inland areas, as well as persistent low clouds at the coast
through the afternoon hours. All-day-gray in coastal locations
meant high temperatures in San Francisco and Monterey were only in
the upper 50s. Meanwhile, in what will become commonplace as we
move into summer, temperatures in inland valley locations such as
Pinnacles National park were as warm as the lower 90s.
Surface pressure gradients are trending more strongly onshore
this evening which will mean widespread low cloud development
across inland areas overnight. This will also likely result in
modest cooling inland on Friday. In addition, it's anticipated
that the marine layer will deepen further on Friday as an upper
level low pressure trough, currently located offshore along 140W,
approaches the California coast. The upper trough is forecast to
move inland across far northern California late Friday night and
Saturday morning, during which time areas of drizzle are likely
near the coast. In addition, the NAM indicates that a weak cold
front may hold together long enough to produce a few light showers
or sprinkles in the North Bay around sunrise on Saturday morning.
Northwest winds will begin to increase later in the weekend as the
upper trough moves off to our east. This will mean better mixing
and probably less persistent low clouds. Winds are then forecast
to turn more northerly by Monday and Tuesday of next week, which
will bring a drier airmass into the boundary layer and definitely
give coastal areas a reprieve from persistent stratus. In
addition, an upper ridge is forecast to develop offshore early
next week which will help warm the airmass over our area. After
several days of below normal temperatures, we will likely see
temperatures warm back to near normal on Monday and then above
normal by Tuesday. But this warmup may be short-lived as the
longer range models agree that an upper trough will develop near
the west coast during the second half of next week.
&&
.Aviation...As of 10:45 PM PDT Thursday...Low clouds have begun to
advect inland through coastal valleys this evening. Widespread
stratus is anticipated across the region with cigs forecast for
all terminals overnight. Clearing expected between 17z-19z across
most terminals with the exception of the Monterey Bay terminals
which may clear around 20z-21z. Light onshore winds expected
through tonight.
Vicinity of KSFO...MVFR/IFR cigs will return between 06z-08z
tonight. clearing anticipated around 18z Friday. Onshore winds
of 10-15kt will ease to around 5-8 kt overnight.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...MVFR cigs will quickly drop to IFR in the
next couple of hours and persist through the night. Cigs
anticipated to scatter out around 20z-21z Friday. Light winds.
&&
.Marine...as of 9:00 PM PDT Thursday...A weak gradient over the
region will maintain light winds and seas through saturday. Winds
will increase late in the weekend into early next week as a low
pressure system moves across the area. The small northwesterly
swell will be accompanied by a small long period southerly swell.
&&
.MTR Watches/Warnings/Advisories...
.Tngt...None.
Public Forecast: Dykema
Aviation/Marine: CW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaNearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.